| Model Number |
VLOCM0134 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a bilateral total knee replacement, while suturing, the middle of the suture broke.It was noted that four sutures had the same issue.The surgical time was extended by fifteen minutes.There was no patient injury.
Additional Manufacturer Narrative
D10 concomitant products: vlocm0134, vlocm0134 v-loc* 90 3-0 clr 58cm p14x12, (lot #a3j2064vfy) vlocm0134, vlocm0134 v-loc* 90 3-0 clr 58cm p14x12, (lot #a3j2064vfy) vlocm0134, vlocm0134 v-loc* 90 3-0 clr 58cm p14x12, (lot #a3j2064vfy) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 medtronic conducted an investigation based upon all information received.Representative samples sealed with the appropriate packaging were returned for evaluation.For functional testing, the breathable pouch was opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The suture was fed through the loop at the end of the suture in and pulled until a small loop was formed.The suture ends were loaded onto an instron machine by looping the newly formed loop around a mounting pin attached to manual grips and clamping one end with cord yarn grip.No suture breaking or fraying was noted while handling/loading the suture into the instron machine.The instron then pulled the suture at a rate of 300 millimeters per minute (mm/min) until the suture broke or the loop failed.The breaking point load force was measured and were found to meet minimum mean and minimum individual specifications.It was reported that while suturing, the middle of the suture broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of suture frayed.The most likely cause could not be established from the information available.The manufacturing records fo r each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.